Alert archive / Idaho / Red Flag Warnings in 2020

Red Flag Warning 7, NWS Pocatello, ID

July 27, 202022 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 27, 2020, 1:52 PM MDT for 22 counties in Idaho. It took effect at Jul 28, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2020, 1:52 PM MDT (19:52 UTC)
In effect from
Jul 28, 2020, 12:00 PM MDT
Expired
Jul 28, 2020, 6:20 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID
All 22 counties

Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 16 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2020-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2020-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3334 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

710 
WWUS85 KPIH 271952
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
152 PM MDT Mon Jul 27 2020

IDZ427-280400-
/O.UPG.KPIH.FW.A.0002.200728T0000Z-200728T0600Z/
/O.NEW.KPIH.FW.W.0006.200728T0000Z-200728T0500Z/
/O.UPG.KPIH.FW.A.0003.200728T1800Z-200729T0400Z/
/O.NEW.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
152 PM MDT Mon Jul 27 2020

...RED FLAG WARNING IN EFFECT FROM 6 PM TO 11 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427 BELOW 6000
FEET ELEVATION... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR 
SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427...

The National Weather Service in Pocatello has issued a Red Flag
Warning for scattered thunderstorms, which is in effect from 6 PM
to 11 PM MDT this evening. A Red Flag Warning has also been
issued from noon to 10 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect. The Fire Weather Watch is no longer in
effect.

* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft 
  River Valley/Southern Sawtooth NF/Twin Falls BLM south of the 
  Snake River.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Scattered thunderstorms on Monday will just
  reach the 25 percent coverage threshold for thunderstorm
  activity. On Tuesday, the coverage should exceed 25 percent, and
  will be more likely 30 to 55 percent.

* OUTFLOW WINDS...Gusts to 30 mph are possible Monday, and gusts 
  to 40 mph possible on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall 
criteria.

&&

$$

IDZ413-280400-
/O.UPG.KPIH.FW.A.0002.200728T0000Z-200728T0600Z/
/O.NEW.KPIH.FW.W.0006.200728T0000Z-200728T0500Z/
/O.UPG.KPIH.FW.A.0003.200728T1800Z-200729T0400Z/
/O.NEW.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Caribou Range/Caribou NF-
152 PM MDT Mon Jul 27 2020

...RED FLAG WARNING IN EFFECT FROM 6 PM TO 11 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR
SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413...

The National Weather Service in Pocatello has issued a Red Flag
Warning for scattered thunderstorms, which is in effect from 6 PM
to 11 PM MDT this evening. A Red Flag Warning has also been
issued from noon to 10 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect. The Fire Weather Watch is no longer in
effect.

* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Thunderstorms on Monday may reach the 25 percent
  coverage threshold for thunderstorm activity. On Tuesday, the
  coverage should exceed 25 percent, and will be more likely 35 to
  55 percent.

* OUTFLOW WINDS...Gusts to 30 mph are possible Monday, and gusts 
  to 40 mph possible on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall 
criteria.

&&

$$

IDZ422-425-280400-
/O.UPG.KPIH.FW.A.0003.200728T1800Z-200729T0400Z/
/O.NEW.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
152 PM MDT Mon Jul 27 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR
SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422 AND 425...

The National Weather Service in Pocatello has issued a Red Flag
Warning for scattered thunderstorms, which is in effect from noon
to 10 PM MDT Tuesday. The Fire Weather Watch is no longer in
effect.

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF and Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 30 to 60 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall 
criteria.

&&

$$

IDZ410-280400-
/O.UPG.KPIH.FW.A.0003.200728T1800Z-200729T0400Z/
/O.NEW.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Upper Snake River Valley/Idaho Falls BLM-
152 PM MDT Mon Jul 27 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR
SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410...

The National Weather Service in Pocatello has issued a Red Flag
Warning for scattered thunderstorms, which is in effect from noon
to 10 PM MDT Tuesday. The Fire Weather Watch is no longer in
effect.

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 25 to 45 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 35 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall 
criteria.

&&

$$
5 follow-up statements
689 
WWUS85 KPIH 272014
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
214 PM MDT Mon Jul 27 2020

IDZ427-280500-
/O.CON.KPIH.FW.W.0006.200728T0000Z-200728T0500Z/
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
214 PM MDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM TO 11 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE
427 BELOW 6000 FEET ELEVATION...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE
427 BELOW 6000 FEET ELEVATION...

* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft 
  River Valley/Southern Sawtooth NF/Twin Falls BLM south of the 
  Snake River.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Scattered thunderstorms on Monday will just 
  reach the 25 percent coverage threshold for thunderstorm 
  activity. On Tuesday, the coverage should exceed 25 percent, 
  and will be more likely 30 to 55 percent.

* OUTFLOW WINDS...Gusts to 30 mph are possible Monday, and gusts 
  to 40 mph possible on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$

IDZ413-280500-
/O.CON.KPIH.FW.W.0006.200728T0000Z-200728T0500Z/
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Caribou Range/Caribou NF-
214 PM MDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM TO 11 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413...

* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Thunderstorms on Monday may reach the 25 
  percent coverage threshold for thunderstorm activity. On 
  Tuesday, the coverage should exceed 25 percent, and will be 
  more likely 35 to 55 percent.

* OUTFLOW WINDS...Gusts to 30 mph are possible Monday, and gusts 
  to 40 mph possible on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$

IDZ422-425-280500-
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
214 PM MDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES
422 AND 425...

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF and Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 30 to 60 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$

IDZ410-280500-
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Upper Snake River Valley/Idaho Falls BLM-
214 PM MDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 25 to 45 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 35 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$
715 
WWUS85 KPIH 280248
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
848 PM MDT Mon Jul 27 2020

IDZ427-281200-
/O.CAN.KPIH.FW.W.0006.000000T0000Z-200728T0500Z/
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
848 PM MDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427
BELOW 6000 FEET ELEVATION...

...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR 
FIRE WEATHER ZONE 427 BELOW 6000 FEET ELEVATION FOR TODAY...


* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft 
  River Valley/Southern Sawtooth NF/Twin Falls BLM south of the 
  Snake River.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Thunderstorm coverage should exceed 25 percent,
  and will be more likely 30 to 55 percent.

* OUTFLOW WINDS...Gusts to 40 mph possible on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Thunderstorm coverage of 25 percent, without specific rainfall
  criteria.

&&

$$

IDZ413-281200-
/O.CAN.KPIH.FW.W.0006.000000T0000Z-200728T0500Z/
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Caribou Range/Caribou NF-
848 PM MDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413... 

...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR 
FIRE WEATHER ZONE 413...


* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...The thunderstorm coverage should exceed 25 
  percent, and will be more likely 35 to 55 percent.

* OUTFLOW WINDS...Gusts to 40 mph possible on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Thunderstorm coverage of 25 percent, without specific rainfall
  criteria.

&&

$$

IDZ422-425-281200-
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
848 PM MDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422 
AND 425...

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF and Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 30 to 60 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$

IDZ410-281200-
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Upper Snake River Valley/Idaho Falls BLM-
848 PM MDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
TUESDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 25 to 45 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$
398 
WWUS85 KPIH 280734
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
134 AM MDT Tue Jul 28 2020

IDZ422-425-427-282030-
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
134 AM MDT Tue Jul 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER
ZONES 422, 425 AND 427 BELOW 6000 FEET ELEVATION...

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF, Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River and Fire 
  Weather Zone 427 Goose Creek and Raft River Valley/Southern 
  Sawtooth NF/Twin Falls BLM south of the Snake River.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 30 to 60 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$

IDZ410-413-282030-
/O.CON.KPIH.FW.W.0007.200728T1800Z-200729T0400Z/
Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF-
134 AM MDT Tue Jul 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER
ZONES 410 AND 413 BELOW 6000 FEET ELEVATION...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 413 Caribou 
  Range/Caribou NF.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 25 to 50 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$
615 
WWUS85 KPIH 281944
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
144 PM MDT Tue Jul 28 2020

IDZ422-425-427-290400-
/O.CON.KPIH.FW.W.0007.000000T0000Z-200729T0400Z/
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
144 PM MDT Tue Jul 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422,
425 AND 427 BELOW 6000 FEET ELEVATION...

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF, Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River and Fire 
  Weather Zone 427 Goose Creek and Raft River Valley/Southern 
  Sawtooth NF/Twin Falls BLM south of the Snake River.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 30 to 60 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$

IDZ410-413-290400-
/O.CON.KPIH.FW.W.0007.000000T0000Z-200729T0400Z/
Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF-
144 PM MDT Tue Jul 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES
410 AND 413 BELOW 6000 FEET ELEVATION...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 413 Caribou 
  Range/Caribou NF.

* IMPACTS...Frequent lightning can cause a large number of wild 
  fire starts, overwhelming available initial attack resources. 
  Thunderstorm outflow can rapidly change the direction and rate 
  of spread of any wild fire.

* THUNDERSTORMS...Expect 25 to 50 percent coverage of 
  thunderstorms in this area.

* OUTFLOW WINDS...Gusts up to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

&&

$$

Messick
903 
WWUS85 KPIH 290020
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
620 PM MDT Tue Jul 28 2020


IDZ410-413-422-425-427-290130-
/O.CAN.KPIH.FW.W.0007.000000T0000Z-200729T0400Z/
Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF-
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
620 PM MDT Tue Jul 28 2020

...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR
FIRE WEATHER ZONES 410, 413, 422, 425 AND 427...

The National Weather Service in Pocatello has cancelled the Red
Flag Warning.

Thunderstorms have diminished in coverage, and further development
is not expected.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 27, 2:22 AM MDT, 11 hours 30 minutes earlier.

Area forecast discussion, Jul 27, 2:22 AM MDT, 11 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
222 AM MDT Mon Jul 27 2020

.SHORT TERM...Today through Thursday. A weak ridge of high pressure
was positioned over the ERN Great Basin early this morning while a
modest low circulation and associated moisture was pivoting into
California. The models continue to show this weak low lifting NE
across NRN California today with associated showers and
thunderstorms developing across NRN Nevada and California. As the
system advances into the WRN Great Basin this evening, we should see
increasing support for isolated showers and thunderstorms developing
across the southern and central mountain regions. What is left of
the low translates NE through the area Tuesday with associated
clouds and showers. Accompanying thunderstorm activity will be a
little trickier to pinpoint given the widespread cloud cover in the
morning and weak trough passage. If I were pressed, I would favor
more of a widespread shower regime through Tuesday morning with
perhaps some embedded isolated thunderstorms and then becoming more
active on the back edge of the exiting moisture field Tuesday
afternoon. Some of these storms may put down some fairly good rain
given the 0.75 to 1.00 inch Precipitable Water values. By Wednesday,
the ridge begins to rebound across the region for a drying and
warming trend heading into Thursday. Lingering moisture,
particularly Wednesday, may help to support isolated afternoon
thunderstorm activity from Mackay over to Island Park. Afternoon
temperature readings will remain hot today before dropping as much
as 5 to 10 degrees or more Tuesday under the extensive cloud cover.
With the clearing skies and building ridge Wednesday and Thursday we
should see daytime temps rebound quickly into the 90's again by
Thursday. Huston

.LONG TERM...Thursday night through next Monday. The long term
forecast can be summed up in two words: dry and warm. At the onset
of the forecast period, a ridge of high pressure is forecast to be
in place across the Great Basin, with the northern extension of the
ridge nudging across far eastern Idaho. The ridge is expected to
contract southward by Saturday, with southwest flow then expected
to take hold across the region through the remainder of the long
term period. Given the proximity of the ridge on Friday, this
will likely be the hottest day of the period (and likely this
summer to date), and have added 1-5 degrees to the National Blend
of Models offering, as Pocatello will have the potential to flirt
with a 100 degree high temperature. Upper 90s across the
remainder of the southern Snake Plain and eastern Magic Valley
will be common. As the ridge contracts southward, hot conditions
will linger through Monday but the edge will be taken off of the
heat somewhat, and temperatures will settle down about 5 degrees
through the rest of the period, still a few degrees above
climatological averages. We're not currently forecasting any
precipitation during this period due to abundant dry air through
the column, but southwest flow regimes have been known to contain
embedded disturbances that could kick off a sneaky shower or
storm, especially in higher terrain. We'll have a better handle on
this potential as we get closer, but we are confident in saying
no widespread precipitation or thunderstorm activity is expected
through this period. Occasionally breezy conditions are forecast
during the afternoon/early evenings, especially across the Arco
Desert, particularly on Friday.

AD

&&

.AVIATION...VFR SKC conditions will give way to isolated
thunderstorm activity later this afternoon and evening, perhaps
close enough to KBYI and KPIH to mention a VCTS, otherwise isolated
showers and increasing mid-level CIGS will spread into the region
tonight. Huston

&&

.FIRE WEATHER...A low pressure system pivoting into California today
will support the development of showers and thunderstorms across a
large portion of NRN Nevada and California. As the low spreads
further inland late this afternoon and evening, we should see
greater support for isolated thunderstorm activity developing across
the southern and central mountains as we progress further into the
evening hours. A marginal Fire Weather Watch is currently in place
for the Southern Sawtooth NF extending east into the Caribou NF just
in case the thunderstorm activity gets a little more active than
expected. The day shift will get one last look at it before needing
to convert to a Red Flag or dropping it altogether. As the low moves
into the region late tonight and Tuesday we should see extensive
cloud cover and scattered showers which will result in cooler
daytime temperatures and elevated minimum humidities for Tuesday.
The big question remains how extensive the lightning activity will
be. Given the extensive cloud cover and fairly weak low, I would
favor more of a widespread shower regime through Tuesday morning
with perhaps some embedded isolated thunderstorms and then becoming
more active on the back edge of the exiting cloud-moisture field
Tuesday afternoon/evening. Some of these storms may put down some
fairly good rain given the 0.75 to 1.00 inch Precipitable Water
values. A Fire Weather Watch remains posted for the Sawtooth NF,
Twin Falls and Idaho Falls BLM, and a portion of the Caribou NF
given the potential for lightning activity expected. By Wednesday,
the ridge begins to rebound across the region for a drying and
warming trend heading into Thursday. Lingering moisture,
particularly Wednesday, may help to support isolated afternoon
thunderstorm activity from Mackay over to Island Park. Huston

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for IDZ410-413-422-425-427.

Fire Weather Watch this evening for IDZ413-427.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:52 PM MDTRed Flag WarningPIHBannock, Bear Lake, Bonneville, Caribou, Cassia, Franklin and 3 more7 hr
Jul 27, 5:52 PM MDTSpecial Weather StatementPIHBear Lake38 min

Nearby

Red Flag Warnings in Idaho, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.